Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 10, 2016, 4:13 PM CDT for Allen County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2016, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 10, 2016, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
County Allen County, KS
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WWUS83 KICT 102113
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT WED AUG 10 2016
KSZ072-102145-
ALLEN KS-
413 PM CDT WED AUG 10 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 445 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER MORAN...OR 8 MILES EAST OF LA
HARPE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MORAN AND MILDRED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3782 9509 3779 9509 3788 9530 3804 9518
3804 9508 3782 9508
TIME...MOT...LOC 2112Z 220DEG 22KT 3789 9516
$$
LAWSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:41 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 10, 2:41 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Wichita KS 241 PM CDT WED AUG 10 2016 .SHORT TERM...(This evening through Friday night) Issued at 241 PM CDT Wed Aug 10 2016 Upper circulation that was over the TX Panhandle yesterday has weakened and is now making its way across central KS. Iso-Sct storms developed this afternoon just head of this feature in an airmass with around 3,000J/kg of CAPE and PW's greater than 2". Wet microburst winds and high rainfall rates/flooding will be the main threats. Some of this activity should continue into at least the early evening hours east of I-135. Did go ahead and run with another heat advisory for Thu and pulled it back west another row of counties. Confidence is high that maxes Thu will be the hottest of this forecast package as 850mb temps spike just ahead of the cold front passage. Another weak upper impulse is expected to lift out of se NM and across central KS on Thu afternoon/evening. In addition, the cold front will start its southward push across the central/southern Plains Thu evening through Fri. By 12z Fri the front should be along the KS Turnpike and south of the forecast area by 00z Sat. Should see showers and storms first develop late Thu afternoon along/north of I-70 with storms pushing south and east Thu night into Fri. Areal coverage should be aided by central/eastern KS remaining in the right entrance region of an upper jet. Cant' rule out some low end severe Thu night through Fri as shear increases, but with PW's still hovering around or just over 2", high rainfall rates an flooding may end up being the main threat. With the front moving south at a pretty good clip, short duration flooding looks more likely than a 2-3 day event. By Fri night, the main storm/flooding threat will shift into far southeast KS/eastern Ok/southern MO which is where the front will be situated. Although, still can't rule out sct convection further north with right entrance region hovering over the area. .LONG TERM...(Saturday through Wednesday) Issued at 241 PM CDT Wed Aug 10 2016 ECMWF is a bit more agressive in pushing the front south compared to the GFS. If the GFS is correct, SE KS will continue to see precip Sat with the ECMWF keeping area dry. Will hold onto some pops over SE KS Sat and Sat night to account for the model differences. However, higher confidence for heavy rain stays south into OK and AR. Still running with below normal temps through the weekend into the start of the work week with most sites topping out in the mid to upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1222 PM CDT Wed Aug 10 2016 VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. A SLIGHT CHANCE FOR VCTS IS POSSIBLE AT KCNU...BUT NOT ENOUGH OF A CHANCE TO WARRANT MENTION IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 97 74 89 / 10 10 40 40 Hutchinson 75 97 73 87 / 10 10 50 40 Newton 75 96 73 87 / 10 10 50 40 ElDorado 75 96 74 88 / 20 10 40 40 Winfield-KWLD 75 97 75 90 / 20 10 30 40 Russell 75 97 71 84 / 10 30 50 20 Great Bend 75 98 71 85 / 10 20 50 30 Salina 77 98 73 88 / 10 20 50 30 McPherson 75 97 73 87 / 10 20 50 30 Coffeyville 76 97 76 93 / 20 10 20 50 Chanute 76 96 75 90 / 20 10 20 50 Iola 76 95 75 89 / 20 10 30 50 Parsons-KPPF 75 96 76 91 / 20 10 20 50 && .ICT Watches/Warnings/Advisories... Heat Advisory from 1 PM to 8 PM CDT Thursday for KSZ053-069>072- 093>096-098>100. Heat Advisory until 8 PM CDT this evening for KSZ070>072-094>096- 098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...CWH
Hazardous weather outlook, Aug 10, 3:22 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT WED AUG 10 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111645- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 322 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES OF 105 TO 109 ARE EXPECTED THROUGH EARLY EVENING ACROSS SOUTHEAST KANSAS WHERE A HEAT ADVISORY IS IN EFFECT. HEAT INDICES OF 100 TO 104 ARE FORECAST THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS. THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY ACROSS SOUTHEAST KANSAS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE STRONG WIND GUSTS TO 50 MPH AND VERY HIGH RAINFALL RATES WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES OF 100 TO 109 ARE POSSIBLE FOR AREAS GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE THURSDAY AFTERNOON AND EARLY EVENING...WITH HEAT INDICES OF 100 TO 104 IN CENTRAL AND SOUTH CENTRAL KANSAS. A COLD FRONT WILL BRING INCREASED THUNDERSTORM CHANCES TO THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCE QUARTER SIZE HAIL...60 MPH DOWNBURST WINDS ALONG WITH HIGH RAINFALL RATES THAT MAY LEAD TO FLOODING. A FEW STRONG STORMS PRODUCING HIGH RAINFALL RATES MAY LINGER OVER SOUTHEAST KANSAS SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
In the hours before
Special weather statement, Aug 10, 2:18 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 PM CDT WED AUG 10 2016
KSZ096-099-100-102015-
NEOSHO KS-LABETTE KS-MONTGOMERY KS-
218 PM CDT WED AUG 10 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
NORTHERN LABETTE COUNTY IN SOUTHEASTERN KANSAS...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 315 PM CDT
* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM NEAR PARSONS TO NEAR HAVANA...AND MOVING EAST AT 5
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...INDEPENDENCE...CHERRYVALE...CANEY...ERIE...ALTAMONT...
ST. PAUL...DEARING...MOUND VALLEY...TYRO...GALESBURG...LIBERTY...
HAVANA...BOLTON...SYCAMORE...LABETTE...PARSONS TRI CITY AIRPORT...
COFFEYVILLE AIRPORT...INDEPENDENCE AIRPORT AND ELK CITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3722 9596 3739 9564 3738 9553 3745 9553
3768 9509 3722 9508 3700 9593 3700 9596
TIME...MOT...LOC 1917Z 255DEG 4KT 3739 9525 3714 9593
HAYESSpecial weather statement, Aug 10, 3:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT WED AUG 10 2016
KSZ099-100-102100-
LABETTE KS-MONTGOMERY KS-
330 PM CDT WED AUG 10 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN LABETTE COUNTY IN SOUTHEASTERN KANSAS...
EAST CENTRAL MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 400 PM CDT
* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR LIBERTY...OR
NEAR CHERRYVALE...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CHERRYVALE...LIBERTY...PARSONS TRI CITY AIRPORT AND BIG HILL LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3722 9567 3739 9544 3738 9543 3717 9543
3710 9560
TIME...MOT...LOC 2029Z 243DEG 5KT 3719 9556
HAYESSpecial weather statement, Aug 10, 3:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT WED AUG 10 2016 KSZ072-102100- ALLEN KS- 338 PM CDT WED AUG 10 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 400 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 9 MILES EAST OF HUMBOLDT...MOVING NORTH AT 30 MPH. WIND GUSTS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LA HARPE...GAS...MORAN...SAVONBURG AND ELSMORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3774 9537 3794 9537 3794 9508 3774 9509 TIME...MOT...LOC 2037Z 195DEG 24KT 3777 9528 HAYES
Special weather statement, Aug 10, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT WED AUG 10 2016
KSZ072-102145-
ALLEN KS-
413 PM CDT WED AUG 10 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 445 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER MORAN...OR 8 MILES EAST OF LA
HARPE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MORAN AND MILDRED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3782 9509 3779 9509 3788 9530 3804 9518
3804 9508 3782 9508
TIME...MOT...LOC 2112Z 220DEG 22KT 3789 9516
LAWSONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:02 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Aug 9, 7:24 PM CDT | Special Weather Statement | ICT | Montgomery | 36 min |
| Aug 9, 7:29 PM CDT | Special Weather Statement | ICT | Chase | 31 min |
| Aug 9, 7:32 PM CDT | Special Weather Statement | ICT | Labette | 28 min |
| Aug 9, 7:49 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 26 min |
| Aug 9, 7:58 PM CDT | Special Weather Statement | ICT | Neosho | 32 min |
| Aug 9, 8:07 PM CDT | Special Weather Statement | ICT | Labette | 23 min |
| Aug 9, 8:50 PM CDT | Special Weather Statement | ICT | Labette | 25 min |
| Aug 9, 10:54 PM CDT | Special Weather Statement | ICT | Sumner | 51 min |
| Aug 10, 2:18 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 57 min |
| Aug 10, 2:47 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 4 hr |
| Aug 10, 3:12 PM CDT | Heat Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more | 29 hr |
| Aug 10, 3:30 PM CDT | Special Weather Statement | ICT | Montgomery | 30 min |
| Aug 10, 3:38 PM CDT | Special Weather Statement | ICT | Allen | 22 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.